MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI ASTATO 30 PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI ASTATO 30 PERIPHERAL GUIDE WIRE
Catalog Number PAGH18M371
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing this complaint, attempts were made to obtain complete event information.The device analysis could not be conducted as the device was unavailable.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Based on the obtained information, it was presumed that rotational force was continuously applied during wire manipulation with the guidewire controller while the distal segment of the guidewire was being trapped by the lesion.And when the force exceeded the product's design limit, the guidewire broke; however, details could not be identified.The result of lot history review showed there was no indication of product deficiency.Ifu states: [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction; and, [malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that during a percutaneous peripheral intervention to treat a mildly tortuous lesion in the proximal-mid superficial femoral artery, an asahi guidewire was used with a non-asahi guidewire controller and broke in the vasculature.The guidewire was successfully removed.No health impact on the patient was reported.

Brand Name
ASAHI ASTATO 30 PERIPHERAL GUIDE WIRE
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key6589929
Report Number3003775027-2017-00083
Device Sequence Number19058876
Product Code DQX
UDI-Device Identifier04547327088299
UDI-Public(01)04547327088299(17)191031(10)161111A121
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K071721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberPAGH18M371
Device Lot Number161111A121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR